# SDR HYIAN2611X

- Difficulty date: June 7, 2009
- Submitted: June 10, 2009
- Operation: Air carrier
- Aircraft: N2611X
- Make and model: Cessna 402C
- Aircraft serial: 402C0072
- Aircraft time: 20,796 hours
- Engine: Cont TSIO520VB
- Engine time: 2,514 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Left
- Part time: 2,514 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: T
- Precautionary procedure: O

## Discrepancy

ON FINAL APPROACH, PILOT REPORTED LEFT ENGINE STARTED TO SPUTTER, AND RUN ROUGH, FOLLOWED BY SEVERE VIBRATION AND ENGINE STOPPAGE.  MAINTENANCE FOUND CATASTROPHIC FAILURE OF THE LEFT ENGINE WITH A LARGE HOLE IN THE TOP ENGINE CASE FROM CONNECTING ROD PENETRATION.  FAILURE ALSO DAMAGED TOP ENGINE COWLING.  LEFT ENGINE WAS REPLACED, COWL REPAIRED AND AIRCRAFT WAS RETURNED TO SERVICE.  ENGINE SENT TO MANUFACTURER FOR TEARDOWN TO DETERMINE PROBABLE CAUSE OF ENGINE FAILURE.
